Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the equidistribution of sums of independent random variables


Author: Herbert Robbins
Journal: Proc. Amer. Math. Soc. 4 (1953), 786-799
MSC: Primary 60.0X
DOI: https://doi.org/10.1090/S0002-9939-1953-0056869-7
MathSciNet review: 0056869
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. Feller, Probability theory and its applications, vol. 1, New York, 1950.
  • [2] H. Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann. vol. 77 (1916) pp. 313-352. MR 1511862
  • [3] H. Poincaré, Calcul des probabilités, Paris, 1896.
  • [4] M. Fréchet, Méthode des fonctions arbitraires, etc., vol. 1 (Part III, Book 2 of Traité du calcul des probabilités (Borel)), Paris, 1938.
  • [5] B. Hostinský, Méthodes générales du calcul des probabilités (Part LII of Mémorial des sciences mathématiques), Paris, 1931.
  • [6] P. Erdös and M. Kac, On the number of positive sums of independent random variables, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 1011-1020. MR 0023011 (9:292g)
  • [7] G. Kallianpur and H. Robbins, On the sequence of sums of independent random variables, unpublished.
  • [8] S. Ulam and J. von Neumann, Random ergodic theorems, Bull. Amer. Math. Soc. Abstract 51-9-165. MR 1067746 (92e:01067)
  • [9] S. Kakutani, Random ergodic theorems and Markoff processes with a stable distribution, Proceedings of the Second Berkeley Symposium on Probability and Statistics, 1950, pp. 247-261. MR 0044773 (13:476a)
  • [10] E. R. van Kampen, Almost periodic functions and compact groups, Ann. of Math. (2) vol. 37 (1936) pp. 48-91.
  • [11] A. Weil, Sur les fonctions presque périodiques de v. Neumann, C. R. Acad. Sci. Paris vol. 200 (1935) pp. 38-40.
  • [12] P. Lévy, L'addition des variables aléatoires définies sur une circonférence, Bull. Soc. Math. France vol. 67 (1939) pp. 1-41.
  • [13] Y. Kawada and K. Ito, On the probability distribution on a compact group, Proceedings of the Physico-Mathematical Society of Japan vol. 22 (1940) pp. 977-998. MR 0003462 (2:223e)
  • [14] T. Harris and H. Robbins, Ergodic theory of Markov chains with an infinite invariant measure, to appear in Proc. Nat. Acad. Sci. U.S.A. MR 0056873 (15:140c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.0X

Retrieve articles in all journals with MSC: 60.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1953-0056869-7
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society